Texas, 2006

Damaging Wind in Texas, July 10, 2006

July 10, 2006 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 2:47 PM CST, 7 hours 1 minute earlier.

Area forecast discussion, Jul 10, 2:47 PM CST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT MON JUL 10 2006

.DISCUSSION...ONE ROUND OF THUNDER PASSING THROUGH CENTRAL OKLAHOMA
LATE THIS AFTERNOON. A SECOND ROUND IS DEVELOPING IN THE TEXAS
PANHANDLE AND FAR WESTERN OKLAHOMA.

RIDGE HAS FLATTENED ALOFT WITH WESTERLY FLOW INCREASING...AND
SEVERAL LOW AMPLITUDE SHORTWAVE TROFS EMBEDDED IN THE FLOW. ONE TROF
WAS FAIRLY WRAPPED UP ALONG THE KANSAS NEBRASKA BORDER...WITH THE
TAIL END SUPPORTING ONGOING CONVECTION IN CENTRAL OKLAHOMA. MODEST
WIND SHEAR AND INSTABILITY WILL SUPPORT LOCALLY STRONG WIND GUSTS
INTO EAST CENTRAL OKLAHOMA EARLY THIS EVENING.

ANOTHER TROF EASILY IDENTIFIED IN WATER VAPOR IMAGERY WAS ENTERING
THE TEXAS PANHANDLE AND SUPPORTING RENEWED THUNDERSTORM DEVELOPMENT.
MODELS HAVING DIFFICULTY PREDICTING INDIVIDUAL THUNDERSTORM
CLUSTERS...BUT HAVE A GENERAL SIGNAL FOR AN MCS TO CROSS WESTERN AND
NORTHERN OKLAHOMA...POSSIBLY EXTENDING INTO CENTRAL OKLAHOMA
OVERNIGHT. AN OUTFLOW BOUNDARY SHOULD HELP FOCUS THIS MCS FROM PONCA
CITY TO WATONGA TO CHEYENNE. WILL HAVE LIKELY POPS ALONG AND EITHER
SIDE OF THIS LINE...WITH CHANCES TAPERING OFF TO THE SOUTH.

MODELS ALSO SHOWING DIFFERENCES IN UPPER AIR PATTERN THROUGH
WEDNESDAY NIGHT. OBSERVATIONS SUPPORT THE PRESENCE OF WEAKLY
CYCLONIC FLOW SIMILAR TO THE 12Z GFS. WITH DEEP MOISTURE...AMPLE
HEATING...AND OUTFLOW BOUNDARIES...WOULD EXPECT REPEATED CONVECTIVE
DEVELOPMENT TUESDAY...AND EVEN WEDNESDAY AFTERNOON. A STALLED
SURFACE TROF AND OUTFLOW BOUNDARIES WILL FAVOR UPSLOPE
FLOW...PLACING INITIAL DEVELOPMENT ON THE HIGH PLAINS...WITH
MOVEMENT EAST AND SOUTHEAST OVERNIGHT. BEST CHANCE FOR RAIN IN THE
SAME PLACES IT HAS BEEN FOR DAYS NOW...NORTHERN OKLAHOMA...WITH
CHANCES TAPERING OFF TO THE SOUTH.

SEASONABLE HEAT WILL CONTINUE...WITH HIGHS IN THE UPPER 90S.  A FEW
100 DEGREE READINGS ESPECIALLY IN WESTERN NORTH TEXAS. HUMIDITY WILL
REMAIN UP COMPARED TO THE EARLY SUMMER...AND HEAT INDICES MAY BECOME
A CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  97  73  97 /  50  20  20  10
HOBART OK         70  99  73  99 /  40  20  20  10
WICHITA FALLS TX  73 100  74 100 /  20  10  10  10
GAGE OK           69  96  70  99 /  50  30  20  10
PONCA CITY OK     73  95  71  96 /  60  30  30  20
DURANT OK         76  97  75  96 /  20  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

BURKE/5
Hazardous weather outlook, Jul 10, 6:45 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT MON JUL 10 2006

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
745 PM CDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL CONTINUE THROUGH THE EVENING HOURS.

DISCUSSION...
AN UPPER AIR DISTURBANCE WILL COMBINE WITH AN UNSTABLE ENVIRONMENT
TO PRODUCE THUNDERSTORMS THROUGH TONIGHT. A FEW OF THE THUNDERSTORMS
MAY BRIEFLY BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE
HAIL THE MAIN THREATS.  WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF
NICKELS WILL BE POSSIBLE WITH THE STRONGER STORMS THROUGH LATE
EVENING. IN ADDITION TO THE SEVERE WEATHER THREATS...VERY HEAVY
RAINFALL IS EXPECTED ACROSS PORTIONS OF NORTHERN AND CENTRAL
OKLAHOMA THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY...ESPECIALLY ACROSS
NORTHERN OKLAHOMA.  AN UPPER RIDGE WILL BUILD OVER THE SOUTHERN
PLAINS BY MID WEEK...BRINGING WARMER AND DRIER WEATHER.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM TUESDAY.

05/11

In the hours before

Special weather statement, Jul 10, 8:54 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
954 PM CDT MON JUL 10 2006

OKZ023-035>038-TXZ083>085-110330-
CADDO OK-KIOWA OK-COMANCHE OK-JACKSON OK-TILLMAN OK-HARDEMAN TX-
WILBARGER TX-FOARD TX-
954 PM CDT MON JUL 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...FOARD...
HARDEMAN...JACKSON...KIOWA...TILLMAN AND WILBARGER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHWEST OF
BOONE...TO NEAR ALTUS...TO 25 MILES WEST OF CROWELL TEXAS AT 954 PM
CDT...MOVING EAST AT 20 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE.

PEOPLE IN CADDO...COMANCHE...FOARD...HARDEMAN...JACKSON...KIOWA...
TILLMAN AND WILBARGER COUNTIES...INCLUDING THE CITIES OF LAWTON AND
QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 10, 9:03 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT MON JUL 10 2006

OKZ025>029-110330-
LINCOLN OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-
1003 PM CDT MON JUL 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY...
LINCOLN...MCCLAIN AND OKLAHOMA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM JONES TO MIDDLEBERG
AT 1003 PM CDT...MOVING EAST AT 20 MPH.

SMALL HAIL AND WESTERLY WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE.
WIND GUSTS OF THIS MAGNITUDE WILL DISPLACE LIGHT-WEIGHT OBJECTS SUCH
AS LAWN FURNITURE. ALSO...THOSE TRAVELING ALONG INTERSTATES 35 AND
44...AND OTHER LOCAL ROADS...WILL NEED TO SLOW DOWN AND BE PREPARED
FOR SUDDEN WIND CHANGES.

PEOPLE IN CLEVELAND...GRADY...LINCOLN...MCCLAIN AND OKLAHOMA
COUNTIES...INCLUDING THE CITIES OF DEL CITY...EDMOND...MIDWEST
CITY...MOORE...NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 10, 9:23 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT MON JUL 10 2006

OKZ006-110345-
ALFALFA OK-
1023 PM CDT MON JUL 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR BURLINGTON TO 4
MILES NORTHWEST OF LAMBERT AT 1023 PM CDT...MOVING NORTHEAST AT 30
MPH. SMALL HAIL AND WINDS TO 45 MPH ARE POSSIBLE.
Special weather statement, Jul 10, 9:26 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT MON JUL 10 2006

OKZ028>030-110345-
POTTAWATOMIE OK-CLEVELAND OK-MCCLAIN OK-1026 PM CDT MON JUL 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN...AND
POTTAWATOMIE COUNTIES.

THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MCLOUD TO 4 MILES WEST OF PURCELL AT 1026 PM CDT...MOVING
EAST-SOUTHEAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. WIND GUSTS OF THIS
MAGNITUDE WILL DISPLACE LIGHT-WEIGHT OBJECTS...SUCH AS LAWN
FURNITURE. ALSO...THOSE TRAVELING ALONG INTERSTATE 35 AND 40...AND
OTHER AREA ROADS...WILL NEED TO SLOW DOWN AND BE PREPARED FOR SUDDEN
WIND CHANGES.

PEOPLE IN CLEVELAND...MCCLAIN...POTTAWATOMIE COUNTIES...INCLUDING
THE CITIES OF NORMAN...PURCELL...AND SHAWNEE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 10, 9:29 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT MON JUL 10 2006

OKZ023-027-035>038-TXZ083>085-110400-
CADDO OK-GRADY OK-KIOWA OK-COMANCHE OK-JACKSON OK-TILLMAN OK-
HARDEMAN TX-WILBARGER TX-FOARD TX-
1029 PM CDT MON JUL 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...FOARD...
GRADY...HARDEMAN...JACKSON...KIOWA...TILLMAN AND WILBARGER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM POCASSET...TO THE
WICHITA MOUNTAINS...TO NEAR ODELL TEXAS...TO 20 MILES WEST OF
CROWELL AT 1029 PM CDT...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS.
WIND GUSTS OF THIS MAGNITUDE WILL DISPLACE LIGHT-WEIGHT
OBJECTS...SUCH AS LAWN FURNITURE. ALSO...THOSE TRAVELING ALONG AREA
ROADS WILL NEED TO SLOW DOWN AND BE PREPARED FOR SUDDEN WIND CHANGES.

PEOPLE IN CADDO...COMANCHE...FOARD...GRADY...HARDEMAN...JACKSON...
KIOWA...TILLMAN AND WILBARGER COUNTIES...INCLUDING THE CITIES OF
CHICKASHA...LAWTON AND VERNON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jul 10, 9:48 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CDT MON JUL 10 2006

OKZ006-007-110415-
ALFALFA OK-GRANT OK-
1048 PM CDT MON JUL 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.

A STRONG THUNDERSTORMS 5 MILES NORTHEAST OF AMORITA...AND ANOTHER 6
MILES NORTHWEST OF HELENA AT 1048 PM CDT...WILL MOVE EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE.

PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

The radar

The Altus AFB radar (KFDR), 32 km away, was scanning. The volume nearest the first event began at 03:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilbarger

When
July 10, 9:48 PM CST
Where
Wilbarger County, Vernon Wilbarger Arp
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.233, -99.283

Wind gust was measured by the KF05 AWOS station at the Vernon Airport. This wind gust may have been due to a dry microburst.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523697.